Well, it’s been 3 weeks (almost… 2 weeks and 6 days, really), so I’m here to give an update on how I’m travelling with my Mirena. Today is also my 29th birthday, and I’m feeling great about the prospect of not having to worry about contraceptives until I’m almost 34. (Conversely, I’m also terrified that when my Mirena is due to be removed, I’ll be turning 34. Eek!)
Firstly: cramping. The cramps seem to have significantly died down in the past few days. Up until about 4 or so days ago, it was still very common for me to be getting some intense cramps after eating dinner. I was almost getting used to being in pain, and started to worry when I couldn’t feel a cramp coming on – oh no, has it fallen out? is that why I’m not hurting?? But of course, you’re not meant to feel anything. At the moment, I get some teeny tiny pangs, the sort you might get during your period that let you know something is happening down there, but that don’t really hurt you. I don’t want to jinx myself just yet, but I am hoping the pain is over.
Also on the topic of cramps and pain, I have had absolutely no problem during sex. I haven’t felt the Mirena (thankfully my boyfriend hasn’t either), nor have I had any adverse pain from it due to orgasm. The first orgasm I had was 3 days post-insertion, and although it felt slightly odd (like my insides were contracting against something that shouldn’t be there… funny that!), I wouldn’t define it as pain. I do personally recommended waiting a few days before putting your uterus through those contractions, just in case.
Possibly unrelated to the Mirena, but I can’t be sure: headaches. I’ve been having very, very dull headaches more often than not. They haven’t been hurting enough to use pain killers, but they are there. They are more the “ouch-that-computer-screen-is-a-bit-bright” variety of ache. I’m not ready to blame the Mirena for these yet, though! I’ve been eating terribly and feeling a bit stressed at work, so I’ll monitor this over Christmas and the New Year, while I have some time off and can relax.
Something I did jinx a bit too early: bleeding. I mentioned in my previous post that I wasn’t having any sort of notable blood loss. Since then, I have been lightly bleeding, the sort of bleeding you might experience on the last few days of your period. Definitely noticeable, but never enough to warrant more than a panty liner.
I am finding it hard to judge whether or not this bleeding is still directly linked to the fact I’ve stopped using the Depo shot. I’m trying to objectively judge my moods, appetite, libido etc, and although I feel as though I might be getting my libido back (yay!), I still have the same ravenous appetite that the Depo gave me. However, that might just be because I have spent 6 months gorging myself and it’s become a habit.
That’s it for now, nothing more to report this early on in the game. Feeling positive so far that this is going to work for me! 🙂